Alert archive / Nevada / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Nov 27, 2018, 2:00 PM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Nov 28, 2018, 10:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2018, 2:00 PM PST (22:00 UTC)
- In effect from
- Nov 28, 2018, 10:00 PM PST
- Expired
- Nov 30, 2018, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3225 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS45 KVEF 272200 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PST Tue Nov 27 2018 CAZ519-281115- /O.UPG.KVEF.WS.A.0004.181129T0600Z-181130T1200Z/ /O.NEW.KVEF.WS.W.0004.181129T0600Z-181130T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 200 PM PST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST FRIDAY ABOVE 6000 FEET... *CHANGES...Confidence increasing. Watch upgraded to a warning. * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 30 inches above 8000 feet. Winds gusting as high as 50 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 PM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-281115- /O.UPG.KVEF.WS.A.0004.181129T0600Z-181130T1200Z/ /O.NEW.KVEF.WW.Y.0011.181129T0600Z-181130T1200Z/ White Mountains of Inyo County- 200 PM PST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulation 3 to 6 inches along Highway 168 near Westgard Pass. Locally higher amounts along the Ancient Bristlecone Scenic Byway. Winds gusting as high as 35 mph. * WHERE...White Mountains of Inyo County. * WHEN...From 10 PM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult across Westgard Pass and other roads in the White Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
6 follow-up statements
346 WWUS45 KVEF 280957 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 157 AM PST Wed Nov 28 2018 CAZ519-282230- /O.CON.KVEF.WS.W.0004.181129T0600Z-181130T1200Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 157 AM PST Wed Nov 28 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations 6 to 12 inches 6000 to 8500 feet. 12 to 30 inches above 8500 feet. Winds gusting as high as 50 mph near Sierra ridgetops. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 PM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-282230- /O.CON.KVEF.WW.Y.0011.181129T0600Z-181130T1200Z/ White Mountains of Inyo County- Including the cities of Westgard Pass and Bristlecone Pine 157 AM PST Wed Nov 28 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... * WHAT...Snow expected above 6000 feet. Total snow accumulation 3 to 6 inches along Highway 168 near Westgard Pass. Locally higher amounts along the Ancient Bristlecone Scenic Byway. Winds gusting as high as 35 mph. * WHERE...White Mountains of Inyo County. * WHEN...From 10 PM Wednesday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult across Westgard Pass and other roads in the White Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$
221 WWUS45 KVEF 282229 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 229 PM PST Wed Nov 28 2018 NVZ018-019-291130- /O.EXB.KVEF.WS.W.0004.181129T1400Z-181130T1200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 229 PM PST Wed Nov 28 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations in upper Lee Canyon 8 to 12 inches, with 4 to 8 inches in upper Kyle Canyon. Higher amounts above 9000 feet. Winds gusting as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 6 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be difficult in the afternoon and evening hours as the snow level lowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ519-291130- /O.CON.KVEF.WS.W.0004.181129T0600Z-181130T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 229 PM PST Wed Nov 28 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 36 inches above 8000 feet. Winds gusting as high as 50 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 PM this evening to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-291130- /O.CON.KVEF.WW.Y.0011.181129T0600Z-181130T1200Z/ White Mountains of Inyo County- 229 PM PST Wed Nov 28 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulation 3 to 6 inches along Highway 168 near Westgard Pass. Locally higher amounts along the Ancient Bristlecone Scenic Byway. * WHERE...White Mountains of Inyo County. * WHEN...From 10 PM this evening to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
506 WWUS45 KVEF 291037 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 237 AM PST Thu Nov 29 2018 CAZ519-292230- /O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 237 AM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 36 inches above 8000 feet. Winds gusting as high as 50 mph near the ridgetops. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 PM this evening to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ018-019-292230- /O.CON.KVEF.WS.W.0004.181129T1400Z-181130T1200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 237 AM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 AM PST FRIDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations in upper Lee Canyon 8 to 12 inches, with 4 to 8 inches in upper Kyle Canyon. Snow may be slow to accumulate closer to 7,000 feet until late in the afternoon. Winds gusting as high as 50 mph near the ridgetops and exposed areas. * WHERE...Sheep Range and Spring Mountains. * WHEN...From 6 AM Thursday to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be difficult in the afternoon and evening hours as the snow level lowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-292230- /O.CON.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/ White Mountains of Inyo County- 237 AM PST Thu Nov 29 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulation 3 to 6 inches along Highway 168 near Westgard Pass. Locally higher amounts along the Ancient Bristlecone Scenic Byway. * WHERE...White Mountains of Inyo County. * WHEN...From 10 PM this evening to 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
607 WWUS45 KVEF 292224 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 224 PM PST Thu Nov 29 2018 CAZ519-301200- /O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 224 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations 6 to 12 inches 6000 to 8000 feet. 12 to 36 inches above 8000 feet. Winds gusting as high as 50 mph near the ridgetops. * WHERE...Eastern Sierra Slopes. * WHEN...Through 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ018-019-301200- /O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 224 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations in upper Lee Canyon 11 to 15 inches, with 4 to 8 inches in upper Kyle Canyon. Winds gusting as high as 50 mph near the ridgetops and exposed areas. * WHERE...Sheep Range and Spring Mountains. * WHEN...Through 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be difficult in the afternoon and evening hours as the snow level lowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-301200- /O.CON.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/ White Mountains of Inyo County- Including the cities of Westgard Pass and Bristlecone Pine 224 PM PST Thu Nov 29 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Snow expected above 6000 feet. Total snow accumulation 3 to 6 inches along Highway 168 near Westgard Pass. Locally higher amounts along the Ancient Bristlecone Scenic Byway. * WHERE...White Mountains of Inyo County. * WHEN...Through 4 AM PST Friday. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$
244 WWUS45 KVEF 300555 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 955 PM PST Thu Nov 29 2018 NVZ018-019-300700- /O.CAN.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- 955 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING IS CANCELLED... No additional significant snow accumulations are expected in the Spring Mountains and Sheep Range the rest of the night and the Winter Storm Warning has been cancelled. Storm total snowfall amounts ranged from 5 to 9 inches in Kyle and Lee Canyons. $$ CAZ519-301200- /O.CON.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 955 PM PST Thu Nov 29 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Additional snow accumulations of 2 to 5 inches possible overnight. * WHERE...Eastern Sierra Slopes. * WHEN...Through 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-301200- /O.CON.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/ White Mountains of Inyo County- 955 PM PST Thu Nov 29 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulation 3 to 6 inches along Highway 168 near Westgard Pass. Locally higher amounts along the Ancient Bristlecone Scenic Byway. * WHERE...White Mountains of Inyo County. * WHEN...Through 4 AM PST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
812 WWUS45 KVEF 301144 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 344 AM PST Fri Nov 30 2018 CAZ519-301245- /O.EXP.KVEF.WS.W.0004.000000T0000Z-181130T1200Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 344 AM PST Fri Nov 30 2018 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Majority of the snowfall has ended for the eastern slopes of the Sierra. As a result, the Winter Storm Warning will be allowed to expire at 4 AM PST. $$ CAZ521-301245- /O.EXP.KVEF.WW.Y.0011.000000T0000Z-181130T1200Z/ White Mountains of Inyo County- Including the cities of Westgard Pass and Bristlecone Pine 344 AM PST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Majority of the snowfall has ended for the White Mountains. As a result, the Winter Weather Advisory will be allowed to expire at 4 AM PST. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 8:59 AM PST, 5 hours 1 minute earlier.
Area forecast discussion, Nov 27, 8:59 AM PST, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 859 AM PST Tue Nov 27 2018 .SYNOPSIS...Seasonable temperatures with sporadic high clouds are expected today. The weather pattern turns more active during the remainder of the week. A weather system will bring widespread gusty winds and good chances for rain and mountain snow Wednesday and Thursday. The region will be between systems Friday as another storm system may bring renewed shower chances and colder temperatures to the region over the weekend. && .UPDATE...Considerable amount of cloudiness per satellite advancing into northern California and western Nevada this morning. Moisture plume feeding into northern California along southern flank of strong jet stream will work as far south as the Bay area and I-80 corridor today. Band will will weaken as it moves south into the southern Sierra tonight with some light precipitation potentially spilling over the Sierra Crest into Inyo County. Moisture plume gets rejuvenated a bit into the western Sierra Slopes Wednesday with forcing provided by incoming jet streak. Main event with strong trough passage still on track for Wednesday night - Thursday night. No update needed for the rest of today or tonight. Will continue to fine tune forecast details for the main event in the afternoon package. && .SHORT TERM...Today through Thursday. Main impacts are expected Thursday as an upper low rotates into northern California. The biggest threat is heavy snowfall in the high Sierra with accumulations between 6"-24" above 6000 feet. The Winter Storm Watch for the east Sierra and White Mountains looks good and will likely need an upgrade in a subsequent forecast package. Prior to the main upper low moving inland, a moisture-laden westerly jet will intersect the northern Sierra this evening and slow slide south overnight tonight. There will be a chance for some spill-over snow showers in the eastern Sierra beginning late tonight through Wednesday ahead of the main system. A few impulses moving on the moist westerly flow will drag scattered showers across the southern Great Basin Wednesday. On Thursday the main low will drop southeastward into the Great Basin and open up as it does. It will continue to direct a hose of moisture into the Sierra early Thursday and then direct it into the Mojave Desert during the mid to late morning hours on Thursday. Models continue to show a band of QPF moving up the I-15 corridor and across southern Nevada between 5AM- 10AM Thursday. In terms of QPF, SREF and GEFS plumes show between 0.20"-0.40" for Las Vegas, however, our current forecast is fairly conservative with about about 0.10" for Las Vegas. Showers should move east quickly as a dry slot sneaks in behind the main band of precip Thursday evening and begin to dry out areas west of Lake Mead NRA, with the exception the eastern Sierra where snow showers should continue to spill over. Along with precip, gradient winds ahead of the system will peak Thursday with gusts generally around 25-35 mph and localized areas of 40 mph. Current wind gusts look to be just below Advisory criteria. Downslope conditions do not look too favorable in the Sierra. The strongest wind gusts in the Sierra will be around 50 MPH and mostly confined to the ridgetop. Increasing cloud cover will keep diurnal temperature ranges small. With better mixing Wednesday, temperatures should warm 4-7 degrees above normal values. Near normal temps return Thursday. .LONG TERM...Friday through Monday. Active weather continues in the long term period with yet another Pacific trough bringing continued unsettled conditions through the weekend, followed by much colder temperatures next week. On Friday...a weak shortwave ridge will build in behind Thursdays departing storm system and the next system set to move in on Saturday. Overall, dry conditions are expected but some lingering terrain induced shower activity may persist across the Sierra and southern Great Basin. On Saturday, models are trending towards a stronger closed low moving in off the Northern California coast and digging southward towards the Four Corners on Sunday. As this occurs, precip chances will increase from west to east Saturday as a band of pacific moisture moves across the Mojave desert. Snow levels with the weekend system look to hover between 4000-5000 feet before falling as low as 3500 feet early Sunday morning. While total precipitation amounts and probabilities remain uncertain, the overall trend for the weekend is towards wetter and cooler, and snow levels will be low enough to cause some impacts on regional mountain roadways. Stay tuned for updates over the coming days. Precipitation will wind down Sunday as the low pushes eastward, but some lingering terrain driven shower will remain possible. Much colder air will filter in behind the storm, with 700 mb temperatures likely falling below -10C Monday, and only slowly moderating thereafter. This would be the coldest air to move into the region thus far this season, and may set the stage for widespread overnight freezes across much of the Mojave Desert. && .AVIATION...For McCarran...Light winds below 10 knots will follow close to the typical diurnal trend, with up valley winds this afternoon and down valley drainage winds this evening. Patches of high clouds at or above 20 kft will drift overhead today leading to scattered to broken, possibly overcast, skies. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds following close to diurnal trends is expected all TAF sites today. High clouds will drift overhead today at all sites. Low clouds at around 10 kft will be likely at KBIH this evening.&& .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Pierce SHORT TERM/AVIATION...Boothe LONG TERM.............Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:00 PM PST | Winter Weather Advisory | VEF | Inyo | 62 hr |
Nearby
Winter Storm Warnings in Nevada, 2018Winter Storm Warnings in California, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.